MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM JETD REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM JETD REPERFUSION CATHETER; NRY
Catalog Number 5MAXJETDKIT
Medical Device Problem Codes Device Damaged Prior to Use (2284); Material Deformation (2976)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional 510(k)# that also applies to this complaint: k133317.The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
During preparation for a thrombectomy procedure, a penumbra system jetd reperfusion catheter (jetd) was stuck on the plastic insert during removal from the penumbra system jetd kit packaging tray, then kinked near the hub.The damage to the jetd occurred prior to use and, therefore, the jetd was not used in the procedure.The procedure was completed using a new jetd and a penumbra system 3d revascularization device (psr3d).
 
Additional Manufacturer Narrative
Results: the sep4 was kinked approximately 63.0 cm, 88.0 cm and 109.5 cm from the proximal end.The stainless steel wrapping wire proximal to the bulb were unraveled starting approximately 180.0 cm from the proximal end of the device.The core wire was fractured proximal to the bulb, approximately 198.5 cm from the proximal end of the device.The distal fractured segment was within the rhv.Minor kinks were present on the distal fractured segment of the delivery wire and the separator bulb was intact.Conclusions: evaluation of the returned sep4 revealed a core wire fracture proximal to the bulb.The sep4 bulb was connected via the wrapping wire to the proximal portion of the fractured delivery wire.This damage was likely a result of the reported repeated manipulation of the sep4 through tough clot burden.If the core wire fractures and the device is retracted, the wrapping wire may start to unravel.The returned condition suggests that retracting the sep4 through the rhv may have contributed to additional unraveling of the wrapping wire.Further evaluation revealed kinks along the length of the device.Based on the return condition and the reported complaint, these kinks were likely incidental to the reported complaint and may have occurred during packaging for return to penumbra.Penumbra separators are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA SYSTEM JETD REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8332484
Report Number3005168196-2019-00246
Device Sequence Number59638
Product Code NRY
UDI-Device Identifier00814548019741
UDI-Public00814548019741
Combination Product (Y/N)Y
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K090752
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/15/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/09/2021
Device Catalogue Number5MAXJETDKIT
Device Lot NumberF86362
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/15/2019
Supplement Date Received by Manufacturer03/14/2019
Initial Report FDA Received Date02/12/2019
Supplement Report FDA Received Date04/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005